August  2011, 5(3): 449-471. doi: 10.3934/amc.2011.5.449

Space-time block codes from nonassociative division algebras

1. 

School of Mathematical Sciences, University of Nottingham, University Park, Nottingham NG7 2RD, United Kingdom

2. 

School of Mathematical Sciences, University College Dublin, Belfield, Dublin 4, Ireland

Received  June 2010 Revised  May 2011 Published  August 2011

Associative division algebras are a rich source of fully diverse space-time block codes (STBCs). In this paper the systematic construction of fully diverse STBCs from nonassociative algebras is discussed. As examples, families of fully diverse $2\times 2$, $2\times 4$ multiblock and $4\times 4$ STBCs are designed, employing nonassociative quaternion division algebras.
Citation: Susanne Pumplün, Thomas Unger. Space-time block codes from nonassociative division algebras. Advances in Mathematics of Communications, 2011, 5 (3) : 449-471. doi: 10.3934/amc.2011.5.449
References:
[1]

S. M. Alamouti, A simple transmit diversity technique for wireless communications,, IEEE J. Selected Areas Commun., 16 (1998), 1451. doi: 10.1109/49.730453. Google Scholar

[2]

A. A. Albert, Quadratic forms permitting composition,, Ann. Math., 43 (1942), 161. doi: 10.2307/1968887. Google Scholar

[3]

A. A. Albert, On the power-associativity of rings,, Summa Brasil. Math., 2 (1948), 21. Google Scholar

[4]

S. C. Althoen, K. D. Hansen and L. D. Kugler, C-associative algebras of dimension $4$ over R,, Algebras Groups Geom., 3 (1986), 329. Google Scholar

[5]

J.-C. Belfiore and G. Rekaya, Quaternionic lattices for space-time coding,, in, (2003). Google Scholar

[6]

J.-C. Belfiore, G. Rekaya and E. Viterbo, The golden code: a $2 \times 2$ full-rate space-time code with nonvanishing determinants,, IEEE Trans. Inform. Theory, 51 (2005), 1432. doi: 10.1109/TIT.2005.844069. Google Scholar

[7]

G. Berhuy and F. Oggier, "Introduction to Central Simple Algebras and their Applications to Wireless Communication,'', AMS Surveys and Monographs, (). Google Scholar

[8]

G. Berhuy and F. Oggier, Space-time codes from crossed product algebras of degree $4$,, in, (2007), 90. doi: 10.1007/978-3-540-77224-8_13. Google Scholar

[9]

G. Berhuy and F. Oggier, On the existence of perfect space-time codes,, IEEE Trans. Inform. Theory, 55 (2009), 2078. doi: 10.1109/TIT.2009.2016033. Google Scholar

[10]

R. Bott and J. Milnor, On the parallelizability of the spheres,, Bull. Amer. Math. Soc., 64 (1958), 87. doi: 10.1090/S0002-9904-1958-10166-4. Google Scholar

[11]

E. Darpö, E. Dieterich and M. Herschend, In which dimensions does a division algebra over a given ground field exist?,, Enseign. Math. (2), 51 (2005), 255. Google Scholar

[12]

L. E. Dickson, Linear algebras with associativity not assumed,, Duke Math. J., 1 (1935), 113. doi: 10.1215/S0012-7094-35-00112-0. Google Scholar

[13]

P. Elia, B. A. Sethuraman and P. V. Kumar, Perfect space-time codes with minimum and non-minimum delay for any number of antennas,, in, (2005), 722. doi: 10.1109/WIRLES.2005.1549496. Google Scholar

[14]

H. Hasse, "Number Theory,'' translated from the third (1969) German edition, reprint of the 1980 English edition,, Edited and with a preface by H. G. Zimmer, (2002). Google Scholar

[15]

C. Hollanti, J. Lahtonen, K. Ranto and R. Vehkalahti, Optimal matrix lattices for MIMO codes from division algebras,, in, (2006), 783. doi: 10.1109/ISIT.2006.261720. Google Scholar

[16]

C. Jiménez-Gestal and J. M. Pérez-Izquierdo, Ternary derivations of finite-dimensional real division algebras,, Linear Algebra Appl., 428 (2008), 2192. doi: 10.1016/j.laa.2007.11.019. Google Scholar

[17]

J. Lahtonen, N. Markin and G. McGuire, Construction of multiblock space-time codes from division algebras with roots of unity as nonnorm elements,, IEEE Trans. Inform. Theory, 54 (2008), 5231. doi: 10.1109/TIT.2008.929963. Google Scholar

[18]

H. Lu, Optimal code constructions for SIMO-OFDM frequency selective fading channels,, in, (2007). Google Scholar

[19]

J. S. Milne, "Algebraic Number Theory (v3.02),'', (2009), (2009). Google Scholar

[20]

J. Neukirch, "Algebraic Number Theory,'' translated from the 1992 German edition and with a note by N. Schappacher,, with a foreword by G. Harder, (1999). Google Scholar

[21]

F. Oggier, On the optimality of the golden code,, in, (2006), 468. Google Scholar

[22]

F. Oggier, J.-C. Belfiore and E. Viterbo, Cyclic division algebras: a tool for space-time coding,, Found. Trends Commun. Inform. Theory, 4 (2007), 1. doi: 10.1561/0100000016. Google Scholar

[23]

F. Oggier, G. Rekaya, J.-C. Belfiore and E. Viterbo, Perfect space-time block codes,, IEEE Trans. Inform. Theory, 52 (2006), 3885. doi: 10.1109/TIT.2006.880010. Google Scholar

[24]

S. Pumplün and V. Astier, Nonassociative quaternion algebras over rings,, Israel J. Math., 155 (2006), 125. doi: 10.1007/BF02773952. Google Scholar

[25]

R. D. Schafer, "An Introduction to Nonassociative Algebras,'', Dover Publications Inc., (1995). Google Scholar

[26]

B. Schmal, Diskriminanten, $\mathbbZ$-Ganzheitsbasen und relative Ganzheitsbasen bei multiquadratischen Zahlkörpern,, Arch. Math. (Basel), 52 (1989), 245. Google Scholar

[27]

S. Schmitt and H. G. Zimmer, "Elliptic Curves. A Computational Approach,'', with an appendix by A. Pethö, (2003). Google Scholar

[28]

B. A. Sethuraman, Division algebras and wireless communication,, Notices Amer. Math. Soc., 57 (2010), 1432. Google Scholar

[29]

B. A. Sethuraman, B. Sundar Rajan and V. Shashidhar, Full-diversity, high-rate space-time block codes from division algebras,, IEEE Trans. Inform. Theory, 49 (2003), 2596. doi: 10.1109/TIT.2003.817831. Google Scholar

[30]

V. Tarokh, H. Jafarkhani and A. R. Calderbank, Space-time block codes from orthogonal designs,, IEEE Trans. Inform. Theory, 45 (1999), 1456. doi: 10.1109/18.771146. Google Scholar

[31]

V. Tarokh, H. Jafarkhani and A. R. Calderbank, Correction to: "Space-time block codes from orthogonal designs'' [IEEE Trans. Inform. Theory, 45 (1999), 1456-1467],, IEEE Trans. Inform. Theory, 46 (2000). doi: 10.1109/TIT.2000.1282193. Google Scholar

[32]

T. Unger and N. Markin, Quadratic forms and space-time block codes from generalized quaternion and biquaternion algebras,, IEEE Trans. Inform. Theory, 57 (2011). Google Scholar

[33]

W. C. Waterhouse, Nonassociative quaternion algebras,, Algebras Groups Geom., 4 (1987), 365. Google Scholar

[34]

K. Yamamura, The determination of the imaginary abelian number fields with class number one,, Math. Comp., 62 (1994), 899. doi: 10.1090/S0025-5718-1994-1218347-3. Google Scholar

show all references

References:
[1]

S. M. Alamouti, A simple transmit diversity technique for wireless communications,, IEEE J. Selected Areas Commun., 16 (1998), 1451. doi: 10.1109/49.730453. Google Scholar

[2]

A. A. Albert, Quadratic forms permitting composition,, Ann. Math., 43 (1942), 161. doi: 10.2307/1968887. Google Scholar

[3]

A. A. Albert, On the power-associativity of rings,, Summa Brasil. Math., 2 (1948), 21. Google Scholar

[4]

S. C. Althoen, K. D. Hansen and L. D. Kugler, C-associative algebras of dimension $4$ over R,, Algebras Groups Geom., 3 (1986), 329. Google Scholar

[5]

J.-C. Belfiore and G. Rekaya, Quaternionic lattices for space-time coding,, in, (2003). Google Scholar

[6]

J.-C. Belfiore, G. Rekaya and E. Viterbo, The golden code: a $2 \times 2$ full-rate space-time code with nonvanishing determinants,, IEEE Trans. Inform. Theory, 51 (2005), 1432. doi: 10.1109/TIT.2005.844069. Google Scholar

[7]

G. Berhuy and F. Oggier, "Introduction to Central Simple Algebras and their Applications to Wireless Communication,'', AMS Surveys and Monographs, (). Google Scholar

[8]

G. Berhuy and F. Oggier, Space-time codes from crossed product algebras of degree $4$,, in, (2007), 90. doi: 10.1007/978-3-540-77224-8_13. Google Scholar

[9]

G. Berhuy and F. Oggier, On the existence of perfect space-time codes,, IEEE Trans. Inform. Theory, 55 (2009), 2078. doi: 10.1109/TIT.2009.2016033. Google Scholar

[10]

R. Bott and J. Milnor, On the parallelizability of the spheres,, Bull. Amer. Math. Soc., 64 (1958), 87. doi: 10.1090/S0002-9904-1958-10166-4. Google Scholar

[11]

E. Darpö, E. Dieterich and M. Herschend, In which dimensions does a division algebra over a given ground field exist?,, Enseign. Math. (2), 51 (2005), 255. Google Scholar

[12]

L. E. Dickson, Linear algebras with associativity not assumed,, Duke Math. J., 1 (1935), 113. doi: 10.1215/S0012-7094-35-00112-0. Google Scholar

[13]

P. Elia, B. A. Sethuraman and P. V. Kumar, Perfect space-time codes with minimum and non-minimum delay for any number of antennas,, in, (2005), 722. doi: 10.1109/WIRLES.2005.1549496. Google Scholar

[14]

H. Hasse, "Number Theory,'' translated from the third (1969) German edition, reprint of the 1980 English edition,, Edited and with a preface by H. G. Zimmer, (2002). Google Scholar

[15]

C. Hollanti, J. Lahtonen, K. Ranto and R. Vehkalahti, Optimal matrix lattices for MIMO codes from division algebras,, in, (2006), 783. doi: 10.1109/ISIT.2006.261720. Google Scholar

[16]

C. Jiménez-Gestal and J. M. Pérez-Izquierdo, Ternary derivations of finite-dimensional real division algebras,, Linear Algebra Appl., 428 (2008), 2192. doi: 10.1016/j.laa.2007.11.019. Google Scholar

[17]

J. Lahtonen, N. Markin and G. McGuire, Construction of multiblock space-time codes from division algebras with roots of unity as nonnorm elements,, IEEE Trans. Inform. Theory, 54 (2008), 5231. doi: 10.1109/TIT.2008.929963. Google Scholar

[18]

H. Lu, Optimal code constructions for SIMO-OFDM frequency selective fading channels,, in, (2007). Google Scholar

[19]

J. S. Milne, "Algebraic Number Theory (v3.02),'', (2009), (2009). Google Scholar

[20]

J. Neukirch, "Algebraic Number Theory,'' translated from the 1992 German edition and with a note by N. Schappacher,, with a foreword by G. Harder, (1999). Google Scholar

[21]

F. Oggier, On the optimality of the golden code,, in, (2006), 468. Google Scholar

[22]

F. Oggier, J.-C. Belfiore and E. Viterbo, Cyclic division algebras: a tool for space-time coding,, Found. Trends Commun. Inform. Theory, 4 (2007), 1. doi: 10.1561/0100000016. Google Scholar

[23]

F. Oggier, G. Rekaya, J.-C. Belfiore and E. Viterbo, Perfect space-time block codes,, IEEE Trans. Inform. Theory, 52 (2006), 3885. doi: 10.1109/TIT.2006.880010. Google Scholar

[24]

S. Pumplün and V. Astier, Nonassociative quaternion algebras over rings,, Israel J. Math., 155 (2006), 125. doi: 10.1007/BF02773952. Google Scholar

[25]

R. D. Schafer, "An Introduction to Nonassociative Algebras,'', Dover Publications Inc., (1995). Google Scholar

[26]

B. Schmal, Diskriminanten, $\mathbbZ$-Ganzheitsbasen und relative Ganzheitsbasen bei multiquadratischen Zahlkörpern,, Arch. Math. (Basel), 52 (1989), 245. Google Scholar

[27]

S. Schmitt and H. G. Zimmer, "Elliptic Curves. A Computational Approach,'', with an appendix by A. Pethö, (2003). Google Scholar

[28]

B. A. Sethuraman, Division algebras and wireless communication,, Notices Amer. Math. Soc., 57 (2010), 1432. Google Scholar

[29]

B. A. Sethuraman, B. Sundar Rajan and V. Shashidhar, Full-diversity, high-rate space-time block codes from division algebras,, IEEE Trans. Inform. Theory, 49 (2003), 2596. doi: 10.1109/TIT.2003.817831. Google Scholar

[30]

V. Tarokh, H. Jafarkhani and A. R. Calderbank, Space-time block codes from orthogonal designs,, IEEE Trans. Inform. Theory, 45 (1999), 1456. doi: 10.1109/18.771146. Google Scholar

[31]

V. Tarokh, H. Jafarkhani and A. R. Calderbank, Correction to: "Space-time block codes from orthogonal designs'' [IEEE Trans. Inform. Theory, 45 (1999), 1456-1467],, IEEE Trans. Inform. Theory, 46 (2000). doi: 10.1109/TIT.2000.1282193. Google Scholar

[32]

T. Unger and N. Markin, Quadratic forms and space-time block codes from generalized quaternion and biquaternion algebras,, IEEE Trans. Inform. Theory, 57 (2011). Google Scholar

[33]

W. C. Waterhouse, Nonassociative quaternion algebras,, Algebras Groups Geom., 4 (1987), 365. Google Scholar

[34]

K. Yamamura, The determination of the imaginary abelian number fields with class number one,, Math. Comp., 62 (1994), 899. doi: 10.1090/S0025-5718-1994-1218347-3. Google Scholar

[1]

Susanne Pumplün, Andrew Steele. The nonassociative algebras used to build fast-decodable space-time block codes. Advances in Mathematics of Communications, 2015, 9 (4) : 449-469. doi: 10.3934/amc.2015.9.449

[2]

Susanne Pumplün. How to obtain division algebras used for fast-decodable space-time block codes. Advances in Mathematics of Communications, 2014, 8 (3) : 323-342. doi: 10.3934/amc.2014.8.323

[3]

Grégory Berhuy. Algebraic space-time codes based on division algebras with a unitary involution. Advances in Mathematics of Communications, 2014, 8 (2) : 167-189. doi: 10.3934/amc.2014.8.167

[4]

Frédérique Oggier, B. A. Sethuraman. Quotients of orders in cyclic algebras and space-time codes. Advances in Mathematics of Communications, 2013, 7 (4) : 441-461. doi: 10.3934/amc.2013.7.441

[5]

Hassan Khodaiemehr, Dariush Kiani. High-rate space-time block codes from twisted Laurent series rings. Advances in Mathematics of Communications, 2015, 9 (3) : 255-275. doi: 10.3934/amc.2015.9.255

[6]

David Grant, Mahesh K. Varanasi. Duality theory for space-time codes over finite fields. Advances in Mathematics of Communications, 2008, 2 (1) : 35-54. doi: 10.3934/amc.2008.2.35

[7]

Jérôme Ducoat, Frédérique Oggier. On skew polynomial codes and lattices from quotients of cyclic division algebras. Advances in Mathematics of Communications, 2016, 10 (1) : 79-94. doi: 10.3934/amc.2016.10.79

[8]

David Grant, Mahesh K. Varanasi. The equivalence of space-time codes and codes defined over finite fields and Galois rings. Advances in Mathematics of Communications, 2008, 2 (2) : 131-145. doi: 10.3934/amc.2008.2.131

[9]

Susanne Pumplün. Finite nonassociative algebras obtained from skew polynomials and possible applications to (f, σ, δ)-codes. Advances in Mathematics of Communications, 2017, 11 (3) : 615-634. doi: 10.3934/amc.2017046

[10]

Yuming Zhang. On continuity equations in space-time domains. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 4837-4873. doi: 10.3934/dcds.2018212

[11]

Gerard A. Maugin, Martine Rousseau. Prolegomena to studies on dynamic materials and their space-time homogenization. Discrete & Continuous Dynamical Systems - S, 2013, 6 (6) : 1599-1608. doi: 10.3934/dcdss.2013.6.1599

[12]

Dmitry Turaev, Sergey Zelik. Analytical proof of space-time chaos in Ginzburg-Landau equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1713-1751. doi: 10.3934/dcds.2010.28.1713

[13]

Montgomery Taylor. The diffusion phenomenon for damped wave equations with space-time dependent coefficients. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5921-5941. doi: 10.3934/dcds.2018257

[14]

Chaoxu Pei, Mark Sussman, M. Yousuff Hussaini. A space-time discontinuous Galerkin spectral element method for the Stefan problem. Discrete & Continuous Dynamical Systems - B, 2018, 23 (9) : 3595-3622. doi: 10.3934/dcdsb.2017216

[15]

Vincent Astier, Thomas Unger. Galois extensions, positive involutions and an application to unitary space-time coding. Advances in Mathematics of Communications, 2019, 13 (3) : 513-516. doi: 10.3934/amc.2019032

[16]

Xiaomao Deng, Xiao-Chuan Cai, Jun Zou. A parallel space-time domain decomposition method for unsteady source inversion problems. Inverse Problems & Imaging, 2015, 9 (4) : 1069-1091. doi: 10.3934/ipi.2015.9.1069

[17]

Zhen-Hui Bu, Zhi-Cheng Wang. Curved fronts of monostable reaction-advection-diffusion equations in space-time periodic media. Communications on Pure & Applied Analysis, 2016, 15 (1) : 139-160. doi: 10.3934/cpaa.2016.15.139

[18]

Andrew Comech. Weak attractor of the Klein-Gordon field in discrete space-time interacting with a nonlinear oscillator. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 2711-2755. doi: 10.3934/dcds.2013.33.2711

[19]

Oleksandr Misiats, Nung Kwan Yip. Convergence of space-time discrete threshold dynamics to anisotropic motion by mean curvature. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6379-6411. doi: 10.3934/dcds.2016076

[20]

Henri Schurz. Stochastic heat equations with cubic nonlinearity and additive space-time noise in 2D. Conference Publications, 2013, 2013 (special) : 673-684. doi: 10.3934/proc.2013.2013.673

2018 Impact Factor: 0.879

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (8)

Other articles
by authors

[Back to Top]